Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2015, 4:02 PM EDT for Levy County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 9, 2015, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Tampa Bay, FL
County Levy County, FL
The radar
The Tampa radar (KTBW), 173 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708
WWUS82 KTBW 092002
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
402 PM EDT SUN AUG 9 2015
FLZ139-142-239-242-092045-
COASTAL CITRUS-COASTAL LEVY-INLAND LEVY-INLAND CITRUS-
402 PM EDT SUN AUG 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEVY AND NORTHWESTERN
CITRUS COUNTIES...
AT 400 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOWLERS BLUFF TO 11 MILES WEST OF RAINBOW LAKES
ESTATES...AND MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FOWLERS BLUFF...INGLIS AND LEBANON.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2935 8306 2935 8307 2944 8301 2945 8293
2909 8255 2894 8271 2900 8276 2907 8277
2906 8280 2908 8282 2910 8279 2917 8281
2917 8304 2914 8302 2914 8306 2910 8307
2918 8306 2921 8309 2925 8307 2929 8317
TIME...MOT...LOC 2000Z 068DEG 18KT 2938 8294 2910 8263
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:43 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 9, 2:43 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 243 PM EDT SUN AUG 9 2015 .SHORT TERM (TONIGHT - MONDAY)... DRY MID LEVEL AIR AND SOME SUBSIDENCE FROM THE UPPER RIDGE IS SLOWING CONVECTIVE DEVELOPMENT ACROSS THE REGION THIS AFTERNOON AS EXPECTED WITH ONLY ISOLATED SHOWERS NOW BEING NOTED ON 88D RETURNS. AS THE AFTERNOON CONTINUES WE SHOULD SEE A SLOW INCREASE IN AREAL COVERAGE OF SHOWERS AND STORMS OVER INLAND LOCATIONS AS THE EAST AND WEST COAST SEA BREEZE BOUNDARIES MOVE INLAND WITH BEST COVERAGE LIKELY TO SET UP JUST EAST OF THE I-75 CORRIDOR DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ALONG THE SEA BREEZE MERGER. ANY LINGERING SHOWERS AND STORMS ACROSS THE REGION EARLY TONIGHT WILL DISSIPATE FAIRLY QUICKLY AFTER SUNSET WITH LOSS OF DAYTIME HEATING WITH MAINLY DRY CONDITIONS EXPECTED OVERNIGHT. LINGERING CONVECTIVE DEBRIS CLOUDS WILL ALSO THIN OUT WITH SKIES BECOMING CLEAR TO PARTLY OVERNIGHT. ON MONDAY AN AMPLIFIED UPPER AIR PATTERN WILL CONTINUE ACROSS THE CONUS FEATURING A DEEP UPPER TROUGH/CLOSED LOW OFFSHORE THE PACIFIC NORTHWEST COAST ANCHORED IN PLACE BY DOWNSTREAM STRONG UPPER LEVEL RIDGE OVER TEXAS WITH AN UPPER LEVEL TROUGH OFFSHORE THE U.S. EAST COAST. MODELS REMAIN IN GOOD AGREEMENT WITH SYNOPTIC SCALE FEATURES SO A BLEND WILL BE USED. A REMNANT FRONTAL TROUGH ACROSS THE NORTH CENTRAL PENINSULA WILL WASH OUT AS UPPER RIDGING OVER TEXAS CONTINUES TO NOSE IN FROM THE WEST AND SURFACE HIGH PRESSURE TO THE SOUTH DRIFTS NORTH...WITH ANOTHER SURFACE HIGH BUILDS DOWN ALONG THE EASTERN SEABOARD. A MID LEVEL NORTH TO NORTHEAST WIND FLOW AROUND THE UPPER LEVEL RIDGE OVER THE PLAINS WILL CONTINUE TO KEEP DRY MID LEVEL AIR OVER THE REGION TONIGHT THROUGH MONDAY WITH PW'S IN THE 1.4 TO 1.6 INCH RANGE ACROSS CENTRAL AND NORTHERN ZONES...WITH SLIGHTLY DEEPER MOISTURE (PW'S 1.7 TO 1.8) CONTINUING ACROSS SOUTHWEST FLORIDA. WITH WEAK HIGH PRESSURE OVER THE REGION THE EAST AND WEST COAST SEA BREEZE BOUNDARIES SHOULD DEVELOP BY LATE MORNING ON MONDAY THEN MOVE INLAND DURING THE AFTERNOON. SIMILAR TO TODAY THE DRIER MID LEVEL AIR AND SOME SUBSIDENCE FROM THE UPPER RIDGE WILL KEEP RAIN CHANCES IN CHECK WITH ONLY ISOLATED SHOWER AND STORM COVERAGE EXPECTED ALONG THE SEA BREEZE CIRCULATIONS ACROSS CENTRAL AND NORTHERN ZONES...AND LOW END SCATTERED RANGE ACROSS SOUTHWEST FLORIDA WHERE SLIGHTLY DEEPER MOISTURE WILL RESIDE. LOW TEMPERATURES TONIGHT WILL CONTINUE TO REMAIN ABOVE NORMAL ALONG THE COAST WITH LOWS IN THE UPPER 70S TO AROUND 80...WHILE LOWER TO MID 70S WILL PREVAIL ACROSS INLAND LOCATIONS. HIGHS ON MONDAY WILL RUN A FEW DEGREES ABOVE NORMAL DUE TO BELOW NORMAL RAIN CHANCES WITH HIGHS CLIMBING INTO THE LOWER TO MID 90S INLAND AREAS...WITH SLIGHTLY COOLER READINGS ALONG THE COAST DUE TO THE SEA BREEZE. .LONG TERM (MONDAY NIGHT - SUNDAY)... A MID/UPPER-LEVEL RIDGE WILL REMAIN CENTERED OVER THE SOUTH- CENTRAL U.S. MONDAY NIGHT INTO TUESDAY...WITH THE FORECAST AREA RESIDING ON ITS EASTERN PERIPHERY AS A TROUGH BEGINS TO DIG OVER THE EAST COAST. THE SURFACE BOUNDARY WILL BE APPROACHING THE SOUTHEAST ON TUESDAY...BUT OUR FORECAST WILL BE INFLUENCED JUST BY OUR USUAL SUMMER-TIME PATTERN WITH THE SURFACE RIDGE OVER SOUTH FLORIDA. THIS WILL GIVE US WESTERLY FLOW THROUGH THE AFTERNOON...WITH THE BEST RAIN CHANCES QUICKLY SHIFTING INLAND THROUGH THE DAY. FOR WEDNESDAY AND THURSDAY AND EVEN INTO FRIDAY...THE EAST COAST TROUGH WILL CONTINUE TO DIG SOUTHWARD WITH THE SURFACE BOUNDARY STALLING AROUND THE NORTH-CENTRAL FLORIDA REGION. THIS SET-UP WILL GIVE US A WET END TO THE WEEK...ESPECIALLY FOR ABOUT THE NORTHERN HALF OF THE FORECAST AREA...AND THIS COULD CERTAINLY BRING FLOODING CONDITIONS BACK TO CERTAIN PARTS OF THE REGION AND THIS IN PARTICULAR WILL NEED TO BE MONITORED CLOSELY IN SUBSEQUENT FORECASTS. THIS PATTERN BEGINS TO BREAK DOWN FOR NEXT WEEKEND...WITH THE FORECAST BECOMING MORE CENTERED ON THE POSITION OF THE SURFACE RIDGE AXIS AND SEA BREEZE ACTIVITY. && .AVIATION... HAVE MAINTAINED VCTS AT THE NORTHERN TERMINALS THROUGH 20Z AS SOME SHRA/TSRA DEVELOP AND MOVE INLAND WITH THE SEA BREEZE WITH VCTS AT KPGD...KFMY...AND KRSW THROUGH 01Z WHERE SLIGHTLY BETTER COVERAGE OF SHRA/TSRA SHOULD RESIDE. OUTSIDE OF THE SHRA/TSRA VFR WILL PREVAIL SOUTHWEST TO WEST WINDS IN THE 8 TO 10 KNOT RANGE THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE AFTER 02Z TONIGHT. WINDS WILL BECOME EAST AROUND 5 KNOTS AFTER 14Z ON MONDAY. GUSTS UP TO 35 KNOTS WILL BE POSSIBLE IN THE VICINITY OF TSRA THROUGH EARLY TONIGHT. && .MARINE... SURFACE HIGH PRESSURE BUILDING IN OVER THE REGION WILL SUPPORT TRANQUIL BOATING CONDITIONS ON THE GULF WATERS TONIGHT THROUGH TUESDAY WITH LIGHT EAST TO SOUTHEAST WINDS AND SLIGHT SEAS WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING ALONG THE COAST EACH AFTERNOON. DURING WEDNESDAY THROUGH FRIDAY THE SURFACE HIGH WILL AGAIN BE PUSHED BACK TO THE SOUTH AS YET ANOTHER FRONTAL TROUGH MOVES TOWARD THE FL/GA BORDERS ON WEDNESDAY BEFORE STALLING OUT ACROSS THE NORTHERN PENINSULA DURING THURSDAY AND FRIDAY. AS THE HIGH SINKS SOUTH A SOUTHWEST TO WESTERLY WIND FLOW WILL AGAIN DEVELOP ACROSS THE WATERS. WIND AND SEAS WILL BE HIGHER NEAR THUNDERSTORMS...OTHERWISE NO HEADLINES ARE EXPECTED THROUGH THE PERIOD. && .FIRE WEATHER... AMPLE LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS THROUGH THE UPCOMING WEEK WITH NO FIRE WEATHER ISSUES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 91 78 90 / 40 20 20 30 FMY 75 91 77 91 / 30 30 30 50 GIF 75 93 76 93 / 40 20 20 60 SRQ 75 89 76 90 / 20 20 30 30 BKV 73 93 73 92 / 30 20 20 30 SPG 78 91 79 90 / 30 20 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/MCMICHAEL LONG TERM/DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 459 AM EDT SUN AUG 9 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-092100- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 459 AM EDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE FORECAST TODAY. THE MOST NUMEROUS COVERAGE OF STORMS IS EXPECTED TO BE LATE IN THE DAY AND MAINLY INLAND FROM THE I-75 CORRIDOR. THE MAIN THREATS WITH ANY STORMS WILL BE HEAVY RAINFALL AND LIGHTNING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW STORMS WILL HAVE THE POTENTIAL FOR STRONGER WINDS GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE UPCOMING WEEK...WITH THE MAIN THREATS BEING HEAVY RAINFALL AND LIGHTNING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW STORMS WILL HAVE THE POTENTIAL FOR STRONGER WINDS GUSTS. ...FLOOD IMPACT... THE MOST WIDESPREAD RAINFALL POTENTIAL AND RESULTING LOCALIZED FLOODING THREAT WILL FALL ACROSS THE TAMPA BAY AREA...AND NORTHWARD ALONG THE NATURE COAST ZONES AS A FRONTAL SYSTEM STALLS NEARBY DURING THE MIDDLE AND LATER PORTION OF THE WORK WEEK. ...RIP CURRENT IMPACT... AFTER SEVERAL DAYS OF WEAKER ONSHORE FLOW TO START OUT THE WEEK...A RETURN TO MORE PERSISTENT AND ELEVATED ONSHORE FLOW FOR THE MIDDLE AND LATER PORTION OF THE UPCOMING WORK WEEK IS EXPECTED TO RAISE THE THREAT ONCE AGAIN FOR MORE FREQUENT AND STRONGER RIP CURRENTS ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
In the hours before
Special weather statement, Aug 9, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
402 PM EDT SUN AUG 9 2015
FLZ139-142-239-242-092045-
COASTAL CITRUS-COASTAL LEVY-INLAND LEVY-INLAND CITRUS-
402 PM EDT SUN AUG 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEVY AND NORTHWESTERN
CITRUS COUNTIES...
AT 400 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOWLERS BLUFF TO 11 MILES WEST OF RAINBOW LAKES
ESTATES...AND MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FOWLERS BLUFF...INGLIS AND LEBANON.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2935 8306 2935 8307 2944 8301 2945 8293
2909 8255 2894 8271 2900 8276 2907 8277
2906 8280 2908 8282 2910 8279 2917 8281
2917 8304 2914 8302 2914 8306 2910 8307
2918 8306 2921 8309 2925 8307 2929 8317
TIME...MOT...LOC 2000Z 068DEG 18KT 2938 8294 2910 8263The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:04 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 9 hr |
| Aug 9, 4:53 PM EDT | Special Weather Statement | TBW | Citrus | 52 min |
| Aug 9, 5:08 PM EDT | Special Weather Statement | TBW | Polk | 52 min |
| Aug 9, 5:20 PM EDT | Special Weather Statement | TBW | Highlands | 40 min |
| Aug 9, 5:32 PM EDT | Special Weather Statement | TBW | Hernando | 43 min |
| Aug 9, 6:21 PM EDT | Special Weather Statement | TBW | DeSoto | 39 min |
| Aug 9, 6:30 PM EDT | Special Weather Statement | TBW | Pasco | 45 min |
| Aug 9, 6:46 PM EDT | Special Weather Statement | TBW | Hardee | 44 min |
| Aug 9, 7:00 PM EDT | Special Weather Statement | TBW | Hillsborough | 45 min |
| Aug 9, 7:41 PM EDT | Special Weather Statement | TBW | Hillsborough | 34 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.